Existence of the massive SO(3) vortices

Research output: Contribution to journalArticle

Abstract

In the massive SO(3) gauge field theory, a critical choice of the configuration ansatz leads to a system of the Bogomol'nyi type equations governing the unstable modes of the model. A 't Hooft periodic condition implies the quantization of the flux lines confined in a cell domain if a certain class of solutions exist. The present paper establishes an existence theorem for such solutions via a constrained variational principle. These solutions exhibit the analogous properties of the vortex-like solutions predicted in the theory of type II superconductivity by Abrikosov.

Original languageEnglish (US)
Pages (from-to)1395-1399
Number of pages5
JournalJournal of Mathematical Physics
Volume32
Issue number5
DOIs
StatePublished - 1991

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Existence of the massive SO(3) vortices'. Together they form a unique fingerprint.

  • Cite this